Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 1, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 1, 2002, 12:53 PM CST for Angelina County, Nacogdoches County, Texas. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 1, 2002, 12:53 PM CST (18:53 UTC)
- Expired
- Mar 1, 2002, 1:30 PM CST
- In force
- 37 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Angelina County, TX, Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 1:00 PM CST | Hail 0.88 | Huntington, TX | |
| Mar 1, 1:26 PM CST | Hail 0.88 | Lufkin, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 446 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 011853 SVRSHV TXC005-347-011930- /NEW.KSHV.SV.W.0009.011853-011930/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1253 PM CST FRI MAR 1 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANGELINA COUNTY IN EASTERN TEXAS NACOGDOCHES COUNTY IN EASTERN TEXAS * UNTIL 130 PM CST * AT 1253 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HUNTINGTON...OR ABOUT 10 MILES EAST OF LUFKIN...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN NACOGDOCHES COUNTY AT 110 PM CST RURAL EASTERN NACOGDOCHES COUNTY AT 120 PM CST THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 1 INCH IN DIAMETER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... ANGELINA COUNTY IN EASTERN TEXAS... NACOGDOCHES COUNTY IN EASTERN TEXAS... UNTIL 130 PM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 11:45 AM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Mar 1, 11:45 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CST FRI MAR 1 2002 UPDATED ZONE PACKAGE SENT OUT TO ACCOUNT FOR RADAR TRENDS...CLOUD COVER AND THUS TEMPERATURES. CLOUD COVER ACCOUNTED FOR FINE IN ZONES...HOWEVER...THE CLOUD COVER/RAINFALL HAS KEPT TEMPERATURES COOLER. HEDGED READINGS FOR THIS AFTERNOON TO REFLECT THIS. HAVE ALSO SLIGHTLY ADJUSTED POPS TO ACCOUNT FOR COVERAGE/PRECIP TRENDS. 20 .SHV...NONE.
In the hours before
Special weather statement, Mar 1, 10:30 AM CST, 2 hours 23 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011740- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CST FRI MAR 1 2002 THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR STATE AREA MAINLY FOR TONIGHT. SHOWERS ALONG WITH A FEW ELEVATED THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON HOURS ACROSS THE REGION. LATER THIS EVENING...A WARM FRONT CURRENTLY OVER THE SOUTHEAST TEXAS THROUGH SOUTH LOUISIANA GULF COAST WILL MOVE NORTHWARD INTO THE AREA INCREASING OUR INSTABILITY AND THUS OUR THUNDERSTORM ACTIVITY POTENTIAL. THIS ACTIVITY WILL BE AHEAD OF AN APPROACHING COLD FRONT CURRENTLY OVER KANSAS AND THE PANHANDLES OF TEXAS AND OKLAHOMA. THE FRONT WILL BE PUSHING ACROSS THE AREA BEGINNING EARLY SATURDAY FROM THE NORTHWEST. ACTIVATION OF SKYWARN NETWORKS...SEVERE THUNDERSTORM SPOTTERS...AND EMERGENCY MANAGEMENT...MAY BE NEEDED TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:06 PM CST | Severe Thunderstorm Warning | SHV | Harrison | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.